Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stable solutions of elliptic equations on Riemannian manifolds with Euclidean coverings


Authors: Alberto Farina, Yannick Sire and Enrico Valdinoci
Journal: Proc. Amer. Math. Soc. 140 (2012), 927-930
MSC (2010): Primary 35J05, 58J05, 35B53, 35R01
DOI: https://doi.org/10.1090/S0002-9939-2011-11241-3
Published electronically: July 13, 2011
MathSciNet review: 2869076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the rigidity properties of stable, bounded solutions of semilinear elliptic partial differential equations in Riemannian manifolds that admit a Euclidean universal covering, finding conditions under which the level sets are geodesics or the solution is constant.


References [Enhancements On Off] (What's this?)

  • [DF10] L. Dupaigne and A. Farina, Stable solutions of $ -\Delta u=f(u)$ in $ \mathbb{R}^N$, J. Eur. Math. Soc. (JEMS) 12 (2010), no. 4, 855-882. MR 2654082
  • [DG79] Ennio De Giorgi, Convergence problems for functionals and operators, Proceedings of the International Meeting on Recent Methods in Nonlinear Analysis (Rome, 1978) (Bologna), Pitagora, 1979, pp. 131-188. MR 533166 (80k:49010)
  • [dPKW08] Manuel del Pino, Michał Kowalczyk, and Juncheng Wei, A counterexample to a conjecture by De Giorgi in large dimensions, C. R. Math. Acad. Sci. Paris 346 (2008), no. 23-24, 1261-1266. MR 2473304 (2009k:35084)
  • [Dup11] Louis Dupaigne, Stable solutions of elliptic partial differential equations, Taylor & Francis, 2011. MR 2779463
  • [Far07] Alberto Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $ \mathbb{R}^N$, J. Math. Pures Appl. (9) 87 (2007), no. 5, 537-561. MR 2322150 (2008c:35070)
  • [FC85] D. Fischer-Colbrie, On complete minimal surfaces with finite Morse index in three-manifolds, Invent. Math. 82 (1985), no. 1, 121-132. MR 808112 (87b:53090)
  • [FCS80] Doris Fischer-Colbrie and Richard Schoen, The structure of complete stable minimal surfaces in $ 3$-manifolds of nonnegative scalar curvature, Comm. Pure Appl. Math. 33 (1980), no. 2, 199-211. MR 562550 (81i:53044)
  • [FSV08a] Alberto Farina, Berardino Sciunzi, and Enrico Valdinoci, Bernstein and De Giorgi type problems: new results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 7 (2008), no. 4, 741-791. MR 2483642 (2009j:58020)
  • [FSV08b] Alberto Farina, Yannick Sire, and Enrico Valdinoci, Stable solutions of elliptic equations on Riemannian manifolds, preprint (2008), www.mat.uniroma2.it/ $ \sim$valdinoc/manifold.pdf.
  • [FV09] Alberto Farina and Enrico Valdinoci, The state of the art for a conjecture of De Giorgi and related problems, Recent progress on reaction-diffusion systems and viscosity solutions, World Sci. Publ., Hackensack, NJ, 2009, pp. 74-96. MR 2528756
  • [GHL90] Sylvestre Gallot, Dominique Hulin, and Jacques Lafontaine, Riemannian geometry, second ed., Universitext, Springer-Verlag, Berlin, 1990. MR 1083149 (91j:53001)
  • [Jim84] Shuichi Jimbo, On a semilinear diffusion equation on a Riemannian manifold and its stable equilibrium solutions, Proc. Japan Acad. Ser. A Math. Sci. 60 (1984), no. 10, 349-352. MR 778527 (86g:58144)
  • [PW11] Frank Pacard and Juncheng Wei, Stable solutions of the Allen-Cahn equation in dimension $ 8$ and minimal cones, preprint (2011), http://arxiv.org/abs/1102.3446.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J05, 58J05, 35B53, 35R01

Retrieve articles in all journals with MSC (2010): 35J05, 58J05, 35B53, 35R01


Additional Information

Alberto Farina
Affiliation: LAMFA, CNRS UMR 6140, Université de Picardie Jules Verne, Amiens, France
Email: alberto.farina@u-picardie.fr

Yannick Sire
Affiliation: LATP, Université Aix-Marseille 3, Marseille, France
Email: sire@cmi.univ-mrs.fr

Enrico Valdinoci
Affiliation: Dipartimento di Matematica, Università di Roma Tor Vergata, Rome, Italy
Email: enricovaldinoci@gmail.com

DOI: https://doi.org/10.1090/S0002-9939-2011-11241-3
Received by editor(s): December 15, 2010
Published electronically: July 13, 2011
Additional Notes: The third author has been supported by FIRB Analysis and Beyond.
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society